Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 82, NWS Milwaukee, WI

October 14, 2017

NWS Milwaukee, WI issued this small craft advisory at Oct 14, 2017, 3:54 AM CDT. It took effect at Oct 14, 2017, 10:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2017, 3:54 AM CDT (08:54 UTC)
In effect from
Oct 14, 2017, 10:00 AM CDT
Expired
Oct 15, 2017, 4:00 AM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

971 
WHUS73 KMKX 140854
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 AM CDT SAT OCT 14 2017

...STRENGTHENING WINDS TODAY AND TONIGHT...

A TIGHTENING PRESSURE GRADIENT WILL CAUSE WIND GUSTS TO 25 KNOTS 
NORTH OF PORT WASHINGTON TODAY. STRENGTHENING WINDS ARE EXPECTED 
ACROSS THE ENTIRE NEAR SHORE WATERS TONIGHT, ESPECIALLY LATE 
TONIGHT AND EARLY SUNDAY AS STRONG LOW PRESSURE PASSES THROUGH THE
WESTERN GREAT LAKES. THERE IS STILL A POTENTIAL FOR WIND GUSTS TO
REACH 35 KNOTS LATE TONIGHT AND SUNDAY MORNING, IN THE WAKE OF
STRONG LOW PRESSURE.  

LMZ643-141700-
/O.NEW.KMKX.SC.Y.0082.171014T1500Z-171015T0900Z/
/O.CON.KMKX.GL.A.0005.171015T0900Z-171015T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
354 AM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
CDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM CDT SUNDAY. 

* WINDS: NORTH TO NORTHEAST TURNING EAST TODAY AND SOUTHEAST
  TONIGHT, EVENTUALLY BECOMING WEST TO NORTHWEST ON SUNDAY. WIND
  SPEEDS INCREASING TO 10 TO 20 KNOTS TODAY WITH OCCASIONAL GUSTS
  TO 25 KNOTS. THERE REMAINS A POTENTIAL FOR GUSTS TO 35 KNOTS 
  LATE TONIGHT AND SUNDAY MORNING. 

* WAVES: 1 TO 3 FEET INCREASING TO 3 TO 5 FEET BY THIS EVENING,
  AND 4 TO 6 FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE
  TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-141700-
/O.NEW.KMKX.SC.Y.0082.171015T0000Z-171015T0900Z/
/O.CON.KMKX.GL.A.0005.171015T0900Z-171015T2100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 AM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM CDT SUNDAY. 

* WINDS: NORTHEAST WIND 10 TO 20 KNOTS BECOMING EAST TODAY AND
  SOUTH TONIGHT. GUSTS UP TO 25 KNOTS TONIGHT. SOUTHWEST WINDS
  TURNING WEST TO NORTHWEST 20 TO 30 KNOTS WITH POTENTIAL GUSTS 
  TO 35 KNOTS LATE TONIGHT AND SUNDAY MORNING. 

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 4 FEET TONIGHT AND 4 TO 6
  FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE TOWARD THE
  OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
4 follow-up statements
554 
WHUS73 KMKX 141433
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 AM CDT SAT OCT 14 2017

...STRENGTHENING WINDS TODAY AND TONIGHT...

LMZ643-142245-
/O.CON.KMKX.SC.Y.0082.171014T1500Z-171015T0900Z/
/O.UPG.KMKX.GL.A.0005.171015T0900Z-171015T2100Z/
/O.NEW.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
933 AM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: EAST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS
  TODAY...BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST TO
  NORTHWEST LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 
  KNOTS WITH GUSTS TO 35 KNOTS. 

* WAVES: 1 TO 3 FEET INCREASING TO 3 TO 5 FEET BY THIS EVENING AND
  THEN 4 TO 6 FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE
  TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-142245-
/O.CON.KMKX.SC.Y.0082.171015T0000Z-171015T0900Z/
/O.UPG.KMKX.GL.A.0005.171015T0900Z-171015T2100Z/
/O.NEW.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
933 AM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM CDT SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: EAST TO SOUTHEAST AT 10 TO 15 KNOTS WITH GUSTS TO 20 
  KNOTS TODAY...BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST 
  TO NORTHWEST LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 
  KNOTS WITH GUSTS TO 35 KNOTS. 

* WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET TONIGHT AND 4 TO 6 
  FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE TOWARD 
  THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
656 
WHUS73 KMKX 142010
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT SAT OCT 14 2017

...STRENGTHENING WINDS TODAY AND TONIGHT...

LMZ643-150415-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/
/O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
310 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS: EAST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS... 
  BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST TO NORTHWEST 
  LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 KNOTS WITH 
  GUSTS TO 35 KNOTS. 

* WAVES: 2 TO 4 FEET INCREASING TO 3 TO 5 FEET BY MID-EVENING AND
  THEN 4 TO 6 FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE
  TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-150415-
/O.CON.KMKX.SC.Y.0082.171015T0000Z-171015T0900Z/
/O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
310 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS: EAST TO SOUTHEAST AT 10 TO 15 KNOTS WITH GUSTS TO 20
  KNOTS...BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST TO 
  NORTHWEST LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 
  KNOTS WITH GUSTS TO 35 KNOTS. 

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET TONIGHT AND 4 TO 6 
  FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE TOWARD THE 
  OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
873 
WHUS73 KMKX 150216
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 PM CDT SAT OCT 14 2017

...STRENGTHENING WINDS TONIGHT...

LMZ643-151030-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/
/O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
916 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS: SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS
  AFTER MIDNIGHT THEN WESTERLY 20 TO 25 KNOTS TOWARD SUNRISE. GALE
  FORCE WIND GUSTS DEVELOPING WELL AFTER MIDNIGHT AND CONTINUING
  INTO SUNDAY AFTERNOON.  

* WAVES: 2 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$

LMZ644>646-151030-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/
/O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
916 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS: SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS
  AFTER MIDNIGHT THEN WESTERLY 20 TO 25 KNOTS TOWARD SUNRISE. GALE
  FORCE WIND GUSTS DEVELOPING WELL AFTER MIDNIGHT AND CONTINUING
  INTO SUNDAY AFTERNOON.  

* WAVES: 2 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$


WWW.WEATHER.GOV/MKX
411 
WHUS73 KMKX 150842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CDT SUN OCT 15 2017

...PERIOD OF STRONG GUSTY WINDS THIS MORNING...

LMZ643-151645-
/O.EXP.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/
/O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
342 AM CDT SUN OCT 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WILL TURN TO THE WEST TO
  NORTHWEST EARLY THIS MORNING WITH GALE FORCE GUSTS UP TO 35
  KNOTS. THE GUSTS WILL DIMINISH THIS AFTERNOON. 

* WAVES: 3 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER LATER
  THIS MORNING AND AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-151645-
/O.EXP.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/
/O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 AM CDT SUN OCT 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS TURNING TO THE WEST TO NORTHWEST
  EARLY THIS MORNING WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS.
  WIND GUSTS WILL DIMINISH THIS AFTERNOON. 

* WAVES: 3 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER LATER
  THIS MORNING AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 3:43 AM CDT, 11 minutes earlier.

Area forecast discussion, Oct 14, 3:43 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
343 AM CDT Sat Oct 14 2017

.SHORT TERM...

Today And Tonight...Forecast Confidence Is Medium To High.

Weak pulse of warm air advection and low level jet causing
increasing swath of showers and embedded t-storms across northern
IL, which will be moving into southern WI shortly. Expect this
next batch of showers to weaken and move off to the east by 12-14Z
as low level jet pivots eastward.

Low level baroclinic zone continues to strengthen across northern
IL and southern WI, culminating this afternoon and evening as
vigorous upper level short wave over ID/CO area moves rapidly
eastward across the high plains into the central and northern
plains today, and into the western Great Lakes tonight. Ahead of
this vigorous wave, a rapidly intensifying low level jet will
spread across IA into the southern WI vicinity later this morning
and early afternoon. The jet will further strengthen and remain
anchored across eastern IA pointed into southern WI into the
evening.

During this time, column precipitable water values will increase
to 1.6 to 1.9 inches, which is about one half inch higher than the
SPC climatological record for DVN/GRB sounding sites for today.
The North American Ensemble Forecast System is showing PWAT
standardized anomalies of 3-3.5 units with this evening, with a
return interval also outside the 30 year climate record across
northern IL.

Although Corfidi Vectors and MBE velocity remains progressive,
feel there is a risk of repetitive showers and t-storms depositing
heavy rainfall in a short period of time, affecting the same area
of far southern WI this afternoon and evening. Recent rainfall of
one half inch to one inch has wet the soil, and 3 hourly flash
flood guidance remains in the 2 to 3 inch range in non-urban
areas.

However, this will be a very dynamic system with persistent
strong upper level divergence over the border area during the 12
hour period, very close to the low level baroclinic zone and
strong frontogenetical forcing. Precipitation efficiency will be
high for any showers and storms, easily converting any water vapor
condensates into rainfall. Per collaboration with Chicago and
Quad Cities offices, will pull trigger on Flash Flood Watch for
far southern CWA, including most of the Milwaukee Metro area from
later this morning through the evening.

SPC has bumped risk to enhanced in the far southeast, with slight
across rest of the south and eastern CWA. Rapidly deepening low
pressure over the area will create period of strong low to mid
level shear later this afternoon and evening. Elevated cape values
approach 1000 Joules/kg. Can not rule out wind and/or tornado
threat with this system for a few hours due to dynamics.

Sunday Through Monday Night...Forecast Confidence Is Medium.

Models are in good agreement with the strong 500 mb shortwave
trough sliding to the east Sunday morning. Area forecast soundings
are hanging on to some low level saturation during this time, so
kept the chance PoPs for showers going.

Other issue Sunday is the strong pressure gradient over the area
producing gusty northwest winds during the morning hours. Area
forecast soundings suggest that 30 to 35 knot winds are possible
to mix down during the morning hours, with the strongest winds in
the northeastern parts of the area.

Brought the wind gusts upward to reflect this trend Sunday
morning. They should gradually lower during the afternoon from
west to east across the area, as the pressure gradient weakens.
Cool highs in the lower to middle 50s are expected.

Next issue will be frost potential Sunday night into early Monday
morning. Strong cold air advection occurs with the gusty northwest
winds on Sunday, though it wanes Sunday night. Still, winds will
weaken considerably with clearing skies Sunday night. Passing 500
mb shortwave trough may bring some clouds with it, so there is a
bit of uncertainty with how much clouds there will be. Kept skies
more on the clear side for now.

Expected 925 mb temperatures should bring lows into the middle to
upper 30s away from the lake. The coldest readings should be in
the northwestern portions of the area.

Kept patchy to areas of frost in the forecast for later Sunday
night into early Monday morning. A Frost Advisory may be needed
eventually for this period away from the lake.

Warm air advection will develop again Monday into Monday night
across the area, allowing for milder and more seasonable
temperatures to move in. Dry forecast looks reasonable, as air
column is quite dry.

.LONG TERM...

Tuesday Through Friday...Forecast Confidence Is High.

Models have a general zonal flow at 500 mb set up for Tuesday into
Thursday, before more southwesterly flow develops Thursday night
into Friday. At the surface, south to southwest flow in the low
levels should bring above normal temperatures back into the area
by Tuesday, lingering through the week. Temperatures may rise a
little each day during this period, with highs reaching above 70
by the end of the week. Air column is fairly dry during this
period, so dry forecast looks reasonable.

&&

.AVIATION(09Z TAFS)...

Moist easterly flow and occasional showers and a few storms
should result in widespread low ceilings. Ceilings should start to
improve this aftn and evening, as warm front shifts northward.
Low level wind shear may occur for several hours tonight, as low
pressure rapidly deepens across the area.

&&

.MARINE...

East northeast wind gusts across northern zone expected to gust
to as high as 25 knots today, due to tightening pressure gradient
well north of stationary front across northern IL. Front will
begin shifting northward today as a warm front, setting off
occasional showers and a few thunderstorms into tonight. Few
storms this evening could have damaging winds.

Rapidly deepening low pressure will move across southern WI and
Lake Michigan tonight, with increasing winds and gusts ahead of
and especially in its wake. Will post Small Craft Advisory from
Port Washington to Sheboygan beginning this morning, continuing
until late tonight, and start remainder of near shore waters at
00Z tonight, also running until late tonight.

Gale Watch will remain in effect beginning at 09z Sunday, as
tight pressure gradient behind departing low pressure will likely
cause winds to approach or exceed 34 knots for a time. Not enough
confidence at this time to issue Gale Warning, as some short term
guidance showing wind gust potential remaining just below
criteria.

&&

.HYDROLOGY...

See today and tonight period above, within short term section,
for hydrology impacts for today into this evening.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch from 10 AM CDT this morning through late
     tonight for WIZ064>072.

LM...Gale Watch from late tonight through Sunday afternoon for
     LMZ643>646.

     Small Craft Advisory from 7 PM this evening to 4 AM CDT Sunday
     for LMZ644>646.

     Small Craft Advisory from 10 AM this morning to 4 AM CDT Sunday
     for LMZ643.

&&

Today/Tonight and Aviation/Marine...MBK
Sunday through Friday...Wood
Hazardous weather outlook, Oct 14, 12:13 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Milwaukee/Sullivan WI
1213 AM CDT Sat Oct 14 2017

WIZ046-047-051-052-056>060-062>072-150515-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1213 AM CDT Sat Oct 14 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Late Tonight

There is a slight chance of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Heavy rain Saturday afternoon and night, in addition to the rain
that falls through tonight, will cause smaller rivers to rise and
may lead to localized flooding of urban areas due to clogged
storm drains from leaves.

Scattered thunderstorms are expected Saturday and Saturday night.
There is the potential for a few severe storms Saturday afternoon
and evening.

The first frost of the season is possible Sunday night for areas
inland from Lake Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-150515-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1213 AM CDT Sat Oct 14 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Late Tonight

There is a slight chance of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

East winds will build high waves over the nearshore waters on
Saturday. A Small Craft Advisory may be needed for areas north of
Port Washington. West to northwest wind gusts will approach Gale
Force late Saturday and into Sunday. A Gale Watch has been issued
for this period.

Scattered thunderstorms are expected Saturday and Saturday night.

www.weather.gov/mkx

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:42 AM CDTFlash Flood WatchMKXGreen, Jefferson, Kenosha, Lafayette, Milwaukee, Racine and 3 more16 hr
Oct 14, 5:24 AM CDTSpecial Weather StatementMKXDane51 min
Oct 14, 9:33 AM CDTGale WarningMKX29 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.